Mississippi, 2007

Hail in Mississippi, July 13, 2007

July 13, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 4:26 AM CST, 8 hours 29 minutes earlier.

Area forecast discussion, Jul 13, 4:26 AM CST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
526 AM CDT FRI JUL 13 2007

.DISCUSSION...
THE STALLED OUT SURFACE BOUNDARY ALONG WITH A PASSING WEAK UPPER
LEVEL DISTURBANCE WILL MAKE FOR ANOTHER RAINY DAY TODAY. THUNDERSTORMS
SHOULD BEGIN DEVELOPING AROUND NOONTIME AND WILL BE MOST NUMEROUS
OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. AN
ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE AS WE HAVE A HIGH
CAPE ENVIRONMENT IN PLACE. HOWEVER...THE MAIN THREATS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.
GIVEN THE WESTERLY FLOW...TEMPERATURES SHOULD CLIMB INTO THE LOWER
90S BEFORE CONVECTION BEGINS.

THE WEATHER PATTERN OVER THE NEXT SEVERAL DAYS REMAINS QUITE
UNSETTLED. ANOTHER SURFACE BOUNDARY SHOULD STALL ALONG THE GULF
COAST OVER THE WEEKEND...KEEPING UP THE CHANCES FOR SHOWERS AND THUNDERSTORMS.
MODELS CONTINUE TO FORM AN UPPER LOW SOMEWHERE OVER TEXAS EARLY
NEXT WEEK. THERE IS SOME UNCERTAINTY AS TO EXACT TIMING AND
PLACEMENT OF THIS FEATURE. HOWEVER...THE LOW ALONG WITH THE OLD
BOUNDARY...SHOULD KEEP US IN A WET PATTERN THROUGH MID WEEK. BY
THEN...THE UPPER LOW WILL RETREAT TO THE WEST AS THE SUBTROPICAL
RIDGE BUILDS WEST OVER THE GULF AGAIN...RETURNING US TO A MORE
TYPICAL SUMMERTIME PATTERN. 92/JSS

&&

.AVIATION...
GREATER THAN NORMAL COVERAGE OF TSRA WILL BE THE
MAIN AVIATION PROBLEM TODAY AND AGAIN ON SATURDAY. SCATTERED TSRA
SHOULD ERUPT BY 17Z AND BECOME NUMEROUS OVER MANY AREAS DURING THE
18-22Z TIME FRAME. SURFACE BOUNDARY...HIGH LOW LEVEL
THETA-E...NORTHWEST FLOW ALOFT...AND UPPER DIVERGENCE WILL SUPPORT
STRONG TO LOCALLY SEVERE TSRA WITH STRONG DOWNDRAFTS/WIND SHEAR
AND LIFR TO VLIFR VSBYS/CIGS IN TORRENTIAL RAINFALL. HAIL WILL
ALSO BE POSSIBLE...ESPECIALLY ALOFT. AVIATORS SHOULD BE AWARE THAT
TSRA WILL DEVELOP QUITE RAPIDLY. 22

&&

.MARINE...
PREVAILING WINDS AND SEAS WILL REMAIN RELATIVELY CALM THE NEXT
COUPLE DAYS. MAIN CONCERN TODAY WILL BE THUNDERSTORMS WITH STRONG
WIND GUSTS THAT WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS TIDAL
LAKES...BAYS AND NEAR SHORE WATERS. 22

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  71  88  71 /  60  30  60  40
BTR  93  74  90  74 /  50  30  50  30
MSY  92  75  90  75 /  50  30  60  40
GPT  90  73  89  74 /  60  30  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 13, 9:51 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 AM CDT FRI JUL 13 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1051 AM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON.  THESE
THUNDERSTORMS SHOULD PERSIST INTO THE LATE EVENING HOURS BEFORE
DISSIPATING.  THE THUNDERSTORMS WILL TEND TO DEVELOP ALONG AND NEAR
A LINGERING FRONTAL BOUNDARY LAYING FROM NORTHWEST TO SOUTHEAST
ACROSS THE REGION...WITH THE MOST LIKELY AREAS FOR THUNDERSTORMS
MAINLY ALONG AND TO THE NORTH OF THE I-10 CORRIDOR.  A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE THIS AFTERNOON
INTO EARLY THIS EVENING.  THESE THUNDERSTORMS COULD PRODUCE STRONG
GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER FRONT WILL APPROACH THE REGION ON SATURDAY...AND STALL OUT
ALONG THE NORTHERN GULF COAST BY SUNDAY.  THE FRONT WILL THEN LINGER
OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK. AT THE SAME TIME...
AN AREA OF LOW PRESSURE WILL DEVELOP OVER TEXAS AND WESTERN
LOUISIANA.  THESE TWO SYSTEMS WILL ALLOW FOR THE CONTINUED
DEVELOPMENT OF THUNDERSTORMS THROUGH NEXT THURSDAY.  DUE TO THE
REDEVELOPING NATURE OF THESE THUNDERSTORMS...SOME VERY HEAVY
RAINFALL AMOUNTS WILL BE POSSIBLE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

32

In the hours before

Local storm report, Jul 13, 9:56 AM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     7 E POPLARVILLE         30.84N 89.42W
07/12/2007                   PEARL RIVER        MS   EMERGENCY MNGR

            WIND BLEW DOWN SEVERAL TREES ALONG HIGHWAY 26.

0415 AM     TSTM WND DMG     FRANKLINTON             30.85N 90.14W
07/12/2007                   WASHINGTON         LA   LAW ENFORCEMENT

            WEAKEN TREES FROM KATRINA WERE BLOWN DOWN BETWEEN 415 AND
            430 PM PARISH-WIDE.

&&
Special weather statement, Jul 13, 12:10 PM CST, 45 minutes before
LAZ040-MSZ077-080-131915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
110 PM CDT FRI JUL 13 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA...

AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL NEAR
PICAYUNE....OR ABOUT 6 MILES WEST OF PICAYUNE....MOVING SOUTHEAST AT
15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
PEARL RIVER AT 130 PM.
KILN AND DIAMONDHEAD AT 215 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hancock

When
July 13, 12:55 PM CST
Where
Hancock County, Kiln
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
30.420, -89.430

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49687.